Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 88, NWS Blacksburg, VA

May 27, 2017Grayson County, Smyth County, Virginia; Alleghany County, Ashe County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at May 27, 2017, 7:32 PM EDT for Grayson County, Smyth County, Virginia; Alleghany County, Ashe County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2017, 7:32 PM EDT (23:32 UTC)
Expired
May 27, 2017, 8:30 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, NC, Ashe County, NC, Grayson County, VA, Smyth County, VA

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 6:55 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-544 J/kg
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WUUS51 KRNK 272332
SVRRNK
NCC005-009-VAC077-173-280030-
/O.NEW.KRNK.SV.W.0088.170527T2332Z-170528T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
732 PM EDT SAT MAY 27 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Alleghany County in northwestern North Carolina...
  Ashe County in northwestern North Carolina...
  Southeastern Smyth County in southwestern Virginia...
  Western Grayson County in southwestern Virginia...

* Until 830 PM EDT

* At 732 PM EDT, a severe thunderstorm was located over Troutdale,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Sparta...
  Jefferson...
  West Jefferson...
  Independence...
  and Lansing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3646 8170 3647 8170 3659 8168 3661 8165
      3662 8162 3663 8160 3664 8161 3664 8162
      3669 8165 3681 8130 3644 8099 3639 8172
TIME...MOT...LOC 2332Z 323DEG 17KT 3670 8148 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
646 
WWUS51 KRNK 272355
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
755 PM EDT SAT MAY 27 2017

NCC005-009-VAC077-173-280030-
/O.CON.KRNK.SV.W.0088.000000T0000Z-170528T0030Z/
Alleghany NC-Ashe NC-Smyth VA-Grayson VA-
755 PM EDT SAT MAY 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT 
FOR ALLEGHANY AND ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA... 
SOUTHEASTERN SMYTH AND WESTERN GRAYSON COUNTIES IN SOUTHWESTERN 
VIRGINIA...

At 754 PM EDT, a severe thunderstorm was located over Rugby, moving
southeast at 15 mph. A second strong thunderstorms was just north of 
Bridle Creek moving south at 25 mph. 

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sparta...
Jefferson...
West Jefferson...
Independence...
and Lansing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3646 8170 3647 8170 3659 8168 3661 8165
      3662 8162 3663 8160 3664 8161 3664 8162
      3669 8165 3681 8130 3644 8099 3639 8172
TIME...MOT...LOC 2354Z 318DEG 11KT 3666 8143 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
514 
WWUS51 KRNK 280022
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
822 PM EDT SAT MAY 27 2017

NCC005-009-VAC077-173-280031-
/O.EXP.KRNK.SV.W.0088.000000T0000Z-170528T0030Z/
Alleghany NC-Ashe NC-Smyth VA-Grayson VA-
822 PM EDT SAT MAY 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHANY AND ASHE COUNTIES 
IN NORTHWESTERN NORTH CAROLINA... SOUTHEASTERN SMYTH AND WESTERN 
GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA WILL EXPIRE AT 830 PM 
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 200 AM EDT for
northwestern North Carolina...and southwestern Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3646 8170 3647 8170 3659 8168 3661 8165
      3662 8162 3663 8160 3664 8161 3664 8162
      3669 8165 3681 8130 3644 8099 3639 8172
TIME...MOT...LOC 0021Z 323DEG 17KT 3657 8135 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:38 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 27, 3:38 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
338 PM EDT Sat May 27 2017

.SYNOPSIS...

A frontal boundary will remain positioned across or near the area
the remainder of the holiday weekend. A series of disturbances will
move southeast along this boundary and impact our area with rounds
of showers and storms. Drier weather returns briefly on Tuesday
before yet another disturbance arrives on Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 330 PM EDT Saturday...

The recently completed 18Z/2PM sounding shows that the cap aloft has
lowered from roughly 660 mb to 700 mb. However, surface based
parcels, with a CAPE around 3300 J/Kg, should have enough momentum
currently, or very soon, to make it through a very small warm nose
aloft. SPC still has a slight risk of severe weather for our region
this afternoon and evening with large hail and damaging winds an
equal threat.

Activity is expected to both develop over parts of the area, and
also advect into the region from developing convection currently
across IN/OH/WV. It will be this upstream activity that eventually
concludes tonight's showers and storms between roughly 11AM and 1AM.

After the precipitation ends, skies will start to clear a bit, and
winds will trend light and variable. This will help yield some late
night and early morning fog, especially in areas that receive
precipitation this evening.

On Sunday, our area will remain in a westerly flow that will
continue to be conducive to upstream shortwave troughs moving into
the area from the Ohio Valley. Guidance continue to offer a solution
that advertises a system more potent than the one expected to impact
the area this evening. Compared to today when we have been hindered
by the cap aloft into the afternoon, any cap tomorrow will not
linger as long, and convection is expected to initiate earlier. The
Storm Prediction Center has the area slated under a slight risk
tomorrow as well.

Low temperatures will be in the lower 60s across the mountains with
low to mid 60s across the Piedmont. On Sunday, high temperatures are
forecast in the mid 70s to near 80 across the mountains and around
80 to lower 80s across the Piedmont.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 210 PM EDT Saturday...

A continuation of the active, unsettled weather pattern appears
likely for Sunday evening and potentially through the balance of the
short-term period for our NC foothills/eastern VA counties. Rounds
of strong to at times severe thunderstorms are possible mainly
Sunday evening, with a more conditional risk Monday. In addition,
potential for hydrologic/localized flash flooding may be possible at
any point in slow-moving cells but confidence is low on timing and
location. While not totally a washout, as mentioned previously,
those with outdoor plans this holiday weekend are still strongly
encouraged to keep close monitor of the weather forecast, as there
remains a good deal of uncertainties specific to timing Sunday
night/Monday and then on both convective timing and location for
Monday.

For Sunday Night: An elevated mixed layer associated with steep mid-
level lapse rates, emanating from the southern Plains/Mississippi
Valley in fast belt of zonal mid-level westerlies, is expected to
maintain ample enough instability for the Sunday night period. This
is true even well after sunset. Position of Sunday late-day
convection will heavily influence location of PoPs/Wx. Poor run-to-
run consistency among the guidance suite casts some level of
uncertainty here. Feel that the higher coverage of PoPs should be in
eastern locales, from the Blue ridge foothills eastward, and mainly
before midnight. Unidirectional (westerly) deep-layer wind profile
and sizable deep-layer speed shear suggest a probability of linear
storm mode for the before-midnight period. There may tend to be a
break in storm coverage for the overnight with relative/weak
shortwave ridging and/or because the cold front will have shifted
eastward.

For Memorial Day: Exact location of the NE - > SW oriented surface
cold front lends uncertainty to coverage and location of
thunderstorms. The NAM is the fastest and would have already cleared
the forecast area during the overnight/early-morning hours, while
the GFS is about 6 hours slower. If the GFS is correct, there may be
a conditional risk of a few stronger/psbl severe storms. While deep
layer shear magnitudes still would support persistent updrafts,
instability values are progged to be lower (around 1000-1500 J/kg
MUCAPE) but may begin sooner as CIN is lower than recent days. Kept
PoPs closer to Chance and highest in eastern and southern sections.
Presently SPC's Day 3 outlook maintains General to a slim area of 5%
severe/Marginal Risk across our southeastern VA and northern NC
counties. This seems reasonable for now, though given the
uncertainty in frontal position, it's possible the threat may extend
slightly further northwest. Greater potential does exist further
south.

Front then slows and may stall into the evening of Memorial Day from
southern DE southwest into the Deep South. This occurs ahead of a
mid-level trough in the southern stream progged across central AL
and in increasing broadly cyclonic flow aloft evolving over the
northern tier of states. The slowing/stalling frontal zone may
foster additional opportunities for showers and storms roughly
from Boone east and northeast to south of Lynchburg.

For Tuesday: Weak ridging and drier conditions should exist across
northern and western counties, north of a stalled frontal zone that
will continue to focus rainfall chances along southern portions of
the forecast area. Front appears to drift southward by the
afternoon, so I've reflected PoPs generally lowering into the
afternoon in the NC foothills/Piedmont counties.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 210 PM EDT Saturday...

Brief period of clearing/dry conditions Tuesday evening. By
Wednesday, a northern-stream mid-level disturbance pivoting around
the cyclonic flow aloft advances southward may generate another
round of showers along its surface cold front. This appears to clear
the forecast area late Wednesday night. Clearing and notably cooler
and drier conditions still appear in the offing for Thursday, with
850 mb temperatures dropping to values from +8 to +10C, compared to
values nearly twice those in the near-/short-term periods. Late week
into the weekend appears to be more unsettled again. Due to
potential active weather in the short term, stuck mostly with a
blend of guidance for the extended.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 145 PM EDT Saturday...

Scattered showers and thunderstorms are expected to develop this
afternoon and progress east-southeast through the area. Some of
these will originate upstream in WV/OH, others will develop
across central to eastern parts of the are where more sunshine
has helped allow conditions to be a bit more unstable.

Most of the area will experience VFR conditions through the
evening. However, some MVFR cloud cover is expected across the
mountains this afternoon, and any heavier showers and storms
will produce some temporary sub-VFR conditions.

Some late night and early morning MVFR fog is expected. Any
sub-VFR conditions should improve to VFR by early morning.
Additional showers will arrive in western section of the area
late Sunday morning.

Extended Aviation Discussion...

Additional convection and sub-VFR conditions probable Sunday
afternoon into Sunday night as another disturbance crosses the
area.

Convection becomes less organized Monday into Tuesday with hit
and miss sub-VFR conditions. Perhaps late night and early
morning sub-VFR river and mountain valley fog.

Better organization of convection Wednesday with the passage of
a cold front. Thursday is expected to be VFR and dry.

&&

.HYDROLOGY...
As of 115 PM EDT Saturday...

We continue to have river flood warnings in effect for the Dan River
at South Boston and on the Roanoke River at Randolph. Flood wave
from upstream gages has moved into the lower reaches of these river
basins, with crests expected at each gage Friday afternoon but will
remain above flood stage until Saturday See specific point flood
warnings in effect for these gages. Elsewhere, hydrographs at many
small creek and larger main stem rivers continue to show a general
receding trend. While the receding trend is expected to continue, a
reminder that rivers still are elevated and there are still fast
flows that can be dangerous.

Looking ahead into the Memorial Day weekend...there is the potential
for multiple rounds of showers and thunderstorms. Heavy rainfall is
possible from any thunderstorms, especially in storms that can be
slow moving, affect urban catchments and/or anchor to the terrain.
Flash flood guidance values are low (1.25-2.5" in 3 hours lowest in
the mountains and highest in the southern Piedmont), and would
precondition the region for flash flooding and rises on smaller
creeks if rainfall amounts and rates prove high enough. Confidence
is low on expected rain amounts and specific periods of time of
greater risk.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AL
LONG TERM...AL
AVIATION...DS
HYDROLOGY...AL
Hazardous weather outlook, May 27, 7:01 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
701 PM EDT Sat May 27 2017

VAZ035-045>047-058-059-282315-
Amherst-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
701 PM EDT Sat May 27 2017

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Also, localized flash flooding is possible with any of the heavier
storms, or where storms persist for a extended period of time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk of severe thunderstorms exists across the area Sunday
and Sunday evening. The biggest threat will be equal chances of
large hail and damaging winds. Also, localized flash flooding is
possible with any of the heavier storms, or where storms persist for
a extended period of time.

On Monday, a few strong to severe thunderstorms are possible. For
the remainder of the period, Tuesday through Friday, the probability
of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-VAZ011-014-018>020-022>024-033-034-043-044-WVZ042>044-507-
508-282315-
Rockingham-Caswell-Giles-Montgomery-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Franklin-Bedford-Henry-Pittsylvania-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
701 PM EDT Sat May 27 2017

This Hazardous Weather Outlook is for north central North Carolina,
south central Virginia, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Tonight.

A slight risk of severe thunderstorms exists across the area this
evening. The biggest threat will be equal chances of large hail and
damaging winds. Also, localized flash flooding is possible with any
of the heavier storms, or where storms persist for a extended period
of time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk of severe thunderstorms exists across the area Sunday
and Sunday evening. The biggest threat will be equal chances of
large hail and damaging winds. Also, localized flash flooding is
possible with any of the heavier storms, or where storms persist for
a extended period of time.

On Monday, a few strong to severe thunderstorms are possible mainly
east and south of the Blue Ridge. For the remainder of the period,
Tuesday through Friday, the probability of widespread hazardous
weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ007-009-010-012-013-015>017-032-282315-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Wythe-Pulaski-Grayson-Carroll-Floyd-Patrick-
701 PM EDT Sat May 27 2017

...SEVERE THUNDERSTORM WATCH 282 IN EFFECT UNTIL 2 AM EDT SUNDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Also, localized flash flooding is possible with any of the heavier
storms, or where storms persist for a extended period of time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk of severe thunderstorms exists across the area Sunday
and Sunday evening. The biggest threat will be equal chances of
large hail and damaging winds. Also, localized flash flooding is
possible with any of the heavier storms, or where storms persist for
a extended period of time.

On Monday, a few strong to severe thunderstorms are possible mainly
east and south of the Blue Ridge. For the remainder of the period,
Tuesday through Friday, the probability of widespread hazardous
weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 27, 7:19 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             SALTVILLE               36.88N 81.76W
05/27/2017  E1.50 INCH       SMYTH              VA   BROADCAST MEDIA

            THROUGH SOCIAL MEDIA.

&&

WHP
Local storm report, May 27, 7:20 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             MARION                  36.83N 81.50W
05/27/2017  E0.50 INCH       SMYTH              VA   911 CALL CENTER

            HAIL TO DIME SIZE AT THE SMYTH COUNTY DISPATCHERS OFFICE.

&&

LOCONTO
Local storm report, May 27, 7:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             6 ENE SALTVILLE         36.91N 81.67W
05/27/2017  M1.00 INCH       SMYTH              VA   BROADCAST MEDIA

            IN RICH VALLEY

&&

WHP
Local storm report, May 27, 7:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 SW TAZEWELL           37.08N 81.55W
05/27/2017  E1.00 INCH       TAZEWELL           VA   BROADCAST MEDIA

            VIDEO REPORT ON TWITTER RELAYED BY TRAVIS ROBERTS/WVVA OF
            HAIL UP TO QUARTER SIZE IN THOMPSON VALLEY.

&&

LOCONTO
Local storm report, May 27, 7:27 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             2 N SALTVILLE           36.90N 81.76W
05/27/2017  E1.50 INCH       SMYTH              VA   BROADCAST MEDIA

            THROUGH SOCIAL MEDIA.

&&

WHP
Local storm report, May 27, 7:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             3 NE SALTVILLE          36.91N 81.72W
05/27/2017  E1.25 INCH       SMYTH              VA   PUBLIC

            QUARTER TO HALF-DOLLAR HAIL. VIA SOCIAL MEDIA.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:20 PM EDTSpecial Weather StatementRNKHalifax55 min
May 27, 4:23 PM EDTSpecial Weather StatementRNKBuckingham67 min
May 27, 4:33 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham57 min
May 27, 6:02 PM EDTSpecial Weather StatementRNKBland, Tazewell58 min
May 27, 6:30 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe60 min
May 27, 6:44 PM EDTSevere Thunderstorm WarningRNKSmyth, Wythe61 min
May 27, 7:37 PM EDTSpecial Weather StatementRNKBuckingham53 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.